Hail, Van Buren
- When
- May 8, 9:20 AM CST
- Where
- Van Buren County, Dennard
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.750, -92.517
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 8, 8:02 AM CST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 902 AM CDT THU MAY 8 2003 UPDATED FORECASTS FOR TORNADO WATCH #299 EFFECTIVE THROUGH 1 PM TODAY. .LZK...NONE. 51
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1019 AM CDT THU MAY 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS NOW NEARLY STATIONARY IN CENTRAL ARKANSAS. THE FRONT WILL LIFT SLOWLY NORTH TODAY AND WILL BE THE FOCUS FOR THUNDERSTORMS ACROSS NORTHERN AND WESTERN ARKANSAS. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH A FEW TORNADOES. THUNDERSTORMS WOULD BE MOST LIKELY DURING THE MORNING HOURS WITH THE FRONT STILL IN THE STATE. FOR TODAY...THERE IS A CHANCE OF SEVERE WEATHER IN THE NORTH AND WEST BUT SHOULD BE MORE ISOLATED THAN WHAT HAS OCCURRED DURING THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE TREND IS TOWARD LESS SEVERE WEATHER IN THE COMING DAYS AS THE EMPHASIS SHIFTS INTO THE CENTRAL PLAINS AND MID-MISSISSIPPI AND OHIO VALLEYS. THERE IS VIRTUALLY NO CHANCE OF THUNDER IN THE FORECAST ON FRIDAY...BUT SCATTERED THUNDERSTORMS SATURDAY/EARLY SUNDAY AHEAD OF A COLD FRONT MOVING IN FROM THE WEST IS EXPECTED. DYNAMICS SURROUNDING FRONT MOSTLY SWINGING TO THE NORTH...SO WIDESPREAD SEVERE WEATHER NOT LIKELY IN ARKANSAS. LOOKS WARM IN THE COMING DAYS WITH HIGH TEMPERATURES IN THE 80S/LOWS IN THE 60S AND LOWER 70S. BEHIND FRONT ON SUNDAY...COOLER/DRIER AIR WILL SPREAD INTO ARKANSAS FOR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 51
The Little Rock radar (KLZK), 104 km away, was scanning. The volume nearest the first event began at 15:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361559.